Jump to content
Neuroplastic

Weight gain, weight loss, appetite changes, hunger

Recommended Posts

pattypan
2 hours ago, direstraits said:

I also feel so uncomfortable in my body...I always was able to lose weight after I went off the drugs til I had a hysterectomy.

I think menopause plays a role in weight gain but I also think these drugs change metabolism,too.

IT's very frustrating when you've always been thin or even underweight,,,I hate it.



I gained weight on Lexapro and then got pregnant a year after. my weight hasnt budged since pregnancy ( its been 3 years!)

What i want to know is:
Is the weight gain from the drug?
OR
Is the weight gain from eating normally/ decreased anxiety?

For me- when i am anxious I dont eat, I have OCD re: scales and # and ALWAYS stayed in a specific range of 5# until the OCD was controlled by the lexapro... then i threw the scale out. 
I eat healthy, i exercise, I exclusively breastfed my child for 2 years- and still i havent dropped a pound. 

I get so confused because the Med insert reports NO weight changes... and MDs say this drup is weight neutral- but is it??

I am  realllly hoping once I get off these drugs I can be back to a more comfortable size....( and control the OCD so i dont have to be within 5 # to feel okay...) 

Any insight would be SO appreciated!

Share this post


Link to post
Share on other sites
direstraits
51 minutes ago, pattypan said:



I gained weight on Lexapro and then got pregnant a year after. my weight hasnt budged since pregnancy ( its been 3 years!)

What i want to know is:
Is the weight gain from the drug?
OR
Is the weight gain from eating normally/ decreased anxiety?

For me- when i am anxious I dont eat, I have OCD re: scales and # and ALWAYS stayed in a specific range of 5# until the OCD was controlled by the lexapro... then i threw the scale out. 
I eat healthy, i exercise, I exclusively breastfed my child for 2 years- and still i havent dropped a pound. 

I get so confused because the Med insert reports NO weight changes... and MDs say this drup is weight neutral- but is it??

I am  realllly hoping once I get off these drugs I can be back to a more comfortable size....( and control the OCD so i dont have to be within 5 # to feel okay...) 

Any insight would be SO appreciated!

the doctors and drug companies don't know what they're talking about...these drugs do cause weight gain in many people.

when I started Prozac 25 years ago I weighed about 130 and a few months later I was up to 150!

I never changed my diet during this time.

when I took Effexor in 2003 I went up to 175! when I stopped it I lost over 25 lbs.

I was someone who never had a weight problem,who actually was underweight for most of my life.

Hopefully you will see weight loss after coming off the drugs.

 

take care,ds

Share this post


Link to post
Share on other sites
pattypan

@direstraits Thank you!
It is really hard to know what my NORMAL weight is- i have been on and off these meds since i was a teenager...so 20 years... all i know is that right now I am UNcomfortable!

AND i totally agree with you- they know Nothing about the  meds or side effects....

Share this post


Link to post
Share on other sites
direstraits

I was on them off and on for 20 yrs. too.

who knows what effect they've had on us...

 

 

 

Share this post


Link to post
Share on other sites
Restoration123

I've been taking Sertraline for 8 months. The past couple of months, I've noticed rapid weight gain. Ugh!  Has anyone noticed weight loss once you started tapering? Also, has anyone tried a keto/low carb diet while taking an AD for weight loss?

Share this post


Link to post
Share on other sites
Brain

Okay, riddle me this: could withdrawing from antidepressants have caused both massive weight loss and massive weight gain?

That's what it seems like for me.

 

In April 2014 I dropped Wellbutrin from 300mg to 150. From 2012 to December 2015 I tapered Zoloft from 200mg to 25. I've held those dosages ever since.

By fall of 2016 I had lost 20 pounds.

By April 2019 I had gained back the 20 and added 20 more.

So now I'm at my highest weight in 15 years, worse than any other time except the terrible time right after my mom died.

It's hard to see a reason for this as my diet and activity levels haven't changed that drastically. It's all pretty unprecedented in my life.

 

Could this somehow be explained by reducing the antidepressants?

 

Zoloft is known to cause weight gain, and Wellbutrin is known to cause weight loss. Perhaps by reducing both of these, I've caused their opposite effects, weight loss from reducing the Zoloft, and weight gain from reducing the Wellbutrin?

 

Sadly, the weight loss effect has been completely overwhelmed by whatever  has now caused me to gain weight!

 

It makes me hesitant to further reduce the Wellbutrin, since I am now at an unhealthy weight already and would not be well-served by adding an additional 20 pounds.

 

I also have definitely been more depressed since reducing these drugs. It came on slowly but it's hard to deny now. And being depressed and feeling fatigued can all add to the weight gain in and of themselves.

 

Anyway, I'd love to get back to the 170 I was at instead of the 210 I'm now struggling against!

 

Would love to hear people's thoughts.

Share this post


Link to post
Share on other sites
jeremy1069

Topic title:  Sudden weight loss

 

I’ve been at this over a year now. Things have come and gone. A lot of it seems to have eased for the time being. I’m hopeful but I know I’m not there yet.

 

I’ve noticed I lost a considerable amount of weight within the last week or two. I’m starting to look like how I did when I was a teenager. I had a tad of belly flab after I was about 22, it’s dropped considerably this month. 

 

Only changes I have made (over the summer) were are a lot of walking and a lot of plain bottled water (Which I stopped drinking when I was about 20) I started guzzling a certain brand of bottled water that I had not touched in years sometime in July. This replaced the diet soda I was drinking (I cut all caffeine after 1PM to help with sleep)

 

I would guess these changes are the cause of some of it, but I’m just worried because this is so sudden it seems. Can the withdrawal suddenly effect metabolism? I know there were periods of time during this when I was having more libido. Like the weight loss, it was the highest since I was a teenager. That has since dropped back off. 

 

 

 

Edited by ChessieCat
added topic title

Share this post


Link to post
Share on other sites
bubbles

You were drinking diet soda until recently? I just read somewhere that it is actually associated with weight gain. If you've eliminated it, could that account for it?

Share this post


Link to post
Share on other sites
jeremy1069

When I was 20, in 2007 I was at the peak of the OCD (This was before I had even seen the psychiatrist) I went from Sprite to Diet Pepsi. It was all we had. Diet Pepsi was my favorite when I was a child, so that was not a big deal. It didn’t seem to change my weight at the time.

 

Water was my drink of choice in high school. So much in fact that it triggered kidney stones to pass on a seemingly regular basis. I’m feeling that back pain this morning as well for the first time in awhile (Go figure)

 

Sorry for starting another thread again when I should have researched. I keep forgetting repeatedly. It’s frustrating.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...